MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm the procedure was tka on (b)(6) 2019? the patient demographic info: gender at the time of index procedure? what tissue layer was each suture type used on? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? what date did the patient present with dehiscence (# post op days)? how was the dehiscence managed? what was the appearance of the stratafix spiral mon suture during the second procedure? did the tissue pull away from the stratafix spiral intact suture? was the stratafix spiral suture intact or broken? if broken, where (proximal, distal, end, middle)? can you identify the lot number reported in this event? are there pictures available that could be forwarded for review? are there sterile samples from the reported finished goods lot available for testing? were cultures performed? if so what were the culture results? did the patient have any pre-existing health issues that could contribute to healing issues which could have contributed to the event? (for example, medications, past reactions or allergies, weight, age, diabetes, obesity, etc)? did the patient fall or injury themselves in a way that may have affected the surgical area? was the patient compliant with post-op instructions? were antibiotics prescribed? also the doctor¿s experience and product placement technique? what is the patient¿s current health status and condition?.
 
Event or Problem Description
It was reported that the patient underwent a total knee arthroscopy on (b)(6) 2019 and barbed suture was used in the incision.The wound was irrigated prior to closure.Approximately 5-7 weeks post op, the patient presented with suture breakdown and infection, and superficial dehiscence.A second procedure was performed on an unknown date.The appearance of the suture during the second procedure was not provided.Additional information has been requested.

Brand Name
SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9628619
Report Number2210968-2020-00686
Device Sequence Number2913864
Product Code GAM
UDI-Device Identifier10705031236707
UDI-Public10705031236707
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXMP1B118
Device Catalogue NumberSXMP1B118
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2020
Initial Report FDA Received Date01/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR